Alert archive / Kansas / River Flood Warnings in 2020
River Flood Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Mar 19, 2020, 7:48 PM CDT for Labette County, Neosho County, Kansas. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 7:48 PM CDT (00:48 UTC)
- Expired
- Mar 20, 2020, 8:17 PM CDT
- In force
- 24 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Labette County, KS, Neosho County, KS
The river
Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 22.43 ft at Mar 20, 2020, 5:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
799
WGUS43 KICT 200048
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
748 PM CDT Thu Mar 19 2020
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-201318-
/O.NEW.KICT.FL.W.0004.200320T0048Z-200320T1318Z/
/PPFK1.1.ER.200319T2330Z.200320T0001Z.200320T0118Z.NO/
748 PM CDT Thu Mar 19 2020
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River near Parsons.
* From this evening until Friday morning.
* At 7:01 PM Thursday the stage was 21.1 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to rise this evening, then
fall below flood stage later tonight or Friday morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Parsons 21.0 21.1 Thu 07 PM 18.9 13.2 11.2
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
Martin5 follow-up statements
355
WGUS43 KICT 200112
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
812 PM CDT Thu Mar 19 2020
...Forecast flooding changed from Minor to Minor severity for the
following rivers in Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-201511-
/O.EXT.KICT.FL.W.0004.000000T0000Z-200321T1708Z/
/PPFK1.1.ER.200319T2330Z.200320T1200Z.200321T0508Z.NO/
812 PM CDT Thu Mar 19 2020
The Flood Warning continues for
The Neosho River near Parsons.
* Until Saturday afternoon.
* At 7:01 PM Thursday the stage was 21.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by
Friday morning. The river will fall below flood stage early
Saturday morning.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Parsons 21.0 21.1 Thu 07 PM 19.7 14.4 12.0
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$643
WGUS83 KICT 200738
FLSICT
Flood Statement
National Weather Service Wichita KS
238 AM CDT Fri Mar 20 2020
...The flood warning continues for the following river in Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-202136-
/O.EXT.KICT.FL.W.0004.000000T0000Z-200321T1323Z/
/PPFK1.1.ER.200319T2330Z.200320T1200Z.200321T0123Z.NO/
238 AM CDT Fri Mar 20 2020
The Flood Warning continues for
The Neosho River near Parsons.
* Until Saturday morning.
* At 2:01 AM Friday the stage was 22.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.4 feet by this
morning. The river will fall below flood stage this evening.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Parsons 21.0 22.3 Fri 02 AM 18.4 12.9 12.0
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
KSC021-099-202136-
/O.EXT.KICT.FL.W.0005.000000T0000Z-200322T0842Z/
/OSWK1.1.ER.200320T0055Z.200320T1800Z.200321T1442Z.NO/
238 AM CDT Fri Mar 20 2020
The Flood Warning continues for
The Neosho River at Oswego.
* Until late Saturday night.
* At 7:55 PM Thursday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by this
afternoon. The river will fall below flood stage late Saturday
morning.
* Impact...At 19.5 feet...Xavier Road leading north from the river
gage begins to see water near the road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Oswego 17.0 17.0 Thu 08 PM 17.9 10.7 10.0
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
CDJ289
WGUS83 KICT 201332
FLSICT
Flood Statement
National Weather Service Wichita KS
832 AM CDT Fri Mar 20 2020
...The flood warning continues for the following river in Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-210331-
/O.EXT.KICT.FL.W.0004.000000T0000Z-200321T1200Z/
/PPFK1.1.ER.200319T2330Z.200320T1001Z.200321T0000Z.NO/
832 AM CDT Fri Mar 20 2020
The Flood Warning continues for
The Neosho River near Parsons.
* Until Saturday morning.
* At 8:01 AM Friday the stage was 22.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Parsons 21.0 22.3 Fri 08 AM 18.1 12.8 11.9
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
KSC021-099-210331-
/O.EXT.KICT.FL.W.0005.000000T0000Z-200322T0345Z/
/OSWK1.1.ER.200320T0055Z.200320T1800Z.200321T0945Z.NO/
832 AM CDT Fri Mar 20 2020
The Flood Warning continues for
The Neosho River at Oswego.
* Until Saturday evening.
* At 7:00 AM Friday the stage was 18.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by this
afternoon. The river will fall below flood stage early Saturday
morning.
* Impact...At 19.5 feet...Xavier Road leading north from the river
gage begins to see water near the road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Oswego 17.0 18.3 Fri 07 AM 16.4 10.5 9.9
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
butler942
WGUS83 KICT 201912
FLSICT
Flood Statement
National Weather Service Wichita KS
212 PM CDT Fri Mar 20 2020
...The flood warning continues for the following river in Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
Neosho River at Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-210912-
/O.EXT.KICT.FL.W.0004.000000T0000Z-200321T1044Z/
/PPFK1.1.ER.200319T2330Z.200320T1001Z.200320T2244Z.NO/
212 PM CDT Fri Mar 20 2020
The Flood Warning continues for
The Neosho River near Parsons.
* Until late tonight.
* At 2:01 PM Friday the stage was 21.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Parsons 21.0 21.6 Fri 02 PM 17.5 12.9 12.0
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
KSC021-099-210912-
/O.EXT.KICT.FL.W.0005.000000T0000Z-200322T0105Z/
/OSWK1.1.ER.200320T0055Z.200320T1200Z.200321T0705Z.NO/
212 PM CDT Fri Mar 20 2020
The Flood Warning continues for
The Neosho River at Oswego.
* Until Saturday evening.
* At 12:00 PM Friday the stage was 19.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* Impact...At 19.5 feet...Xavier Road leading north from the river
gage begins to see water near the road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Oswego 17.0 19.0 Fri 12 PM 15.2 10.5 9.9
&&
LAT...LON 3727 9507 3700 9500 3700 9511 3726 9518
$$
Vaughan073
WGUS83 KICT 210117
FLSICT
Flood Statement
National Weather Service Wichita KS
817 PM CDT Fri Mar 20 2020
...The flood warning is cancelled for the following river in
Kansas...
Neosho River near Parsons affecting Labette and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-210147-
/O.CAN.KICT.FL.W.0004.000000T0000Z-200321T1044Z/
/PPFK1.1.ER.200319T2330Z.200320T1001Z.200320T2131Z.NO/
817 PM CDT Fri Mar 20 2020
The Flood Warning is cancelled for
The Neosho River near Parsons.
* At 8:01 PM Friday the stage was 20.0 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at 4:31 PM Friday.
* Forecast...The river will continue to fall to 12.9 feet by Sunday
morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Parsons 21.0 20.0 Fri 08 PM 13.3 12.7 11.7
&&
LAT...LON 3754 9511 3727 9508 3726 9518 3745 9521
$$
VaughanWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Mar 19, 2:54 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Mar 19, 2:54 PM CDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Wichita KS 254 PM CDT Thu Mar 19 2020 .SHORT TERM...(This evening through Sunday night) Issued at 254 PM CDT Thu Mar 19 2020 Current satellite shows the low pressure system that brought the heavy rain to Southeast Kansas is now moving off to the north and east. As this occurs, the main cold front will begin to move through the region. The front is currently in far northwest Kansas but will be making its way through the remainder of the state as the afternoon progresses. The CAA behind this front is strong and will bring temperatures down rather rapidly. This low pressure system is strong enough to produce a pronounced deformation zone which will move through parts of Northern Kansas. Temperatures are expected to drop fast enough this afternoon to allow for some light snow develop along the I-70 corridor this evening. This snowfall is not expected to accumulate. Friday will be the first day in the past week where we can expect a lot of sunshine for a change. Despite the sunshine, the temperatures will be well below normal for this time of year. Saturday looks to be the same but temperatures will recover some as the high pressure ridge that will dominate the region Friday will push off to the east some. This will allow winds to shift more to the south bringing some weak WAA into the region. In addition to the WAA, moisture transport will be increasing Saturday afternoon. Instability for Saturday afternoon and evening is minimal at this time but could be enough to allow for some showers or an isolated thunderstorm. This activity, if it occurs, is not expected to be strong or severe. This shower and thunderstorm activity is expected to be prevalent through Sunday afternoon before clearing in the evening. Metzger .LONG TERM...(Monday through Thursday) Issued at 254 PM CDT Thu Mar 19 2020 The extended range looks to remain rather active. Monday will be mostly sunny and warmer as some mid and upper level ridging starts to build into the region. By Monday night, the ECMWF and GFS both indicate some decent moisture advection will be moving into the region. Additionally, lapse rates increase during this period. By Tuesday morning, a weak frontal system will be coming through providing the needed forcing to get showers and thunderstorms going. This thunderstorm activity could have some strong storms and an isolated severe thunderstorm can't be ruled out. Tuesday afternoon through Wednesday will be calmer and warmer ahead of the next frontal system for Wednesday night. At this time, the long range models are indicating this system may come through dry or with some light rain showers. CAA behind this front looks be much strong and will likely bring our temperatures back down to normal for this time of year. Metzger && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1239 PM CDT Thu Mar 19 2020 Main concerns: Gusty winds and MVFR ceilings A cold front associated with a low pressure system is currently positioned across western Kansas. There are gusty southerly/southwesterly winds ahead of this front with speeds of 20 to 25kts and gusts near 35kts. These winds should persist through the entirety of the forecast with the potential for wind shear this evening as the system moves northeast. As mentioned in the previous discussion, MVFR ceilings are anticipated in the wake of the cold front. VFR conditions are expected to return between 12-18Z for all sites. && .FIRE WEATHER... Issued at 254 PM CDT Thu Mar 19 2020 This afternoon will have the higher fire weather dangers for the week with extreme values along the I-70 corridor and west if I-135. Areas along and east of the turnpike will remain near very high or below. Fire danger will drop significantly Friday and into Saturday as temperatures drop and the ground will remain rather wet at this time. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 33 44 27 49 / 0 0 0 0 Hutchinson 27 41 23 46 / 0 0 0 0 Newton 27 41 23 46 / 0 0 0 0 ElDorado 30 42 24 47 / 0 0 0 0 Winfield-KWLD 33 44 25 49 / 0 0 0 0 Russell 22 39 20 49 / 30 0 0 10 Great Bend 25 40 20 49 / 30 0 0 10 Salina 26 41 21 46 / 10 0 0 10 McPherson 26 40 21 45 / 10 0 0 0 Coffeyville 38 46 27 51 / 0 0 0 0 Chanute 34 43 26 48 / 0 0 0 0 Iola 34 43 26 47 / 0 0 0 0 Parsons-KPPF 37 45 26 49 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for KSZ051>053-067>072- 082-083-091>096-098>100. Red Flag Warning until 8 PM CDT this evening for KSZ032-033- 047>051-067-082. Wind Advisory until 1 AM CDT Friday for KSZ032-033-047>050. && SHORT TERM...ELM LONG TERM...ELM AVIATION...VJP FIRE WEATHER...ELM
Hazardous weather outlook, Mar 19, 4:57 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 457 PM CDT Thu Mar 19 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-202200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 457 PM CDT Thu Mar 19 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Strong southwest winds are expected this evening with gusts in the 45 to 50 mph range. See latest winds advisories for additional details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Light snow will be possible Saturday night with minimal if any accumulation expected. Storms will return to the forecast for Monday night into Tuesday with widespread severe storms not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Mar 19, 2:58 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BARTLETT 37.05N 95.21W
03/19/2020 M2.67 INCH LABETTE KS CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN 9 NNE LABETTE 37.34N 95.11W
03/19/2020 M1.70 INCH LABETTE KS CO-OP OBSERVER
24 HOUR VALUE
0800 AM HEAVY RAIN 1 WSW HARPER 37.28N 98.04W
03/19/2020 M1.56 INCH HARPER KS CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN 2 SW ERIE 37.55N 95.26W
03/19/2020 M1.56 INCH NEOSHO KS CO-OP OBSERVER
IN THE LAST 24 HOURS
0830 AM HEAVY RAIN SAINT PAUL 37.52N 95.17W
03/19/2020 M1.26 INCH NEOSHO KS MESONET
24 HOUR VALUE
0700 AM HEAVY RAIN FREDONIA 37.53N 95.83W
03/19/2020 M1.12 INCH WILSON KS CO-OP OBSERVER
IN THE PAST 24 HOURS
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:40 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 33 hr |
Nearby
River Flood Warnings in Kansas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.